Alert archive / Louisiana / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this areal flood warning at Aug 30, 2021, 9:58 AM CDT for 7 parishes in Louisiana. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 9:58 AM CDT (14:58 UTC)
- Expired
- Sep 1, 2021, 9:45 PM CDT
- In force
- 60 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Lafourche Parish, LA, Livingston Parish, LA, Plaquemines Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.7
The text
As transmitted.
933
WGUS44 KLIX 301458
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
958 AM CDT Mon Aug 30 2021
LAC051-057-063-075-089-093-095-302100-
/O.NEW.KLIX.FA.W.0007.210830T1458Z-210830T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson LA-Lafourche LA-Livingston LA-Plaquemines LA-St. Charles
LA-St. James LA-St. John The Baptist LA-
958 AM CDT Mon Aug 30 2021
The National Weather Service in New Orleans has issued a
* Flood Warning for...
Northern Jefferson Parish in southeastern Louisiana...
Northeastern Lafourche Parish in southeastern Louisiana...
Southeastern Livingston Parish in southeastern Louisiana...
Western Plaquemines Parish in southeastern Louisiana...
St. Charles Parish in southeastern Louisiana...
East Central St. James Parish in southeastern Louisiana...
St. John The Baptist Parish in southeastern Louisiana...
* Until 400 PM CDT Monday.
* At 958 AM CDT, Heavy rain and surge from Hurricane Ida has caused
serious on going flooding in the warned area. Between 5 and 10
inches of rain have fallen.
* Significant widespread flooding is occuring.
* Some locations that will experience flooding include...
Hahnville, Avondale, Metairie, Laplace, Marrero, Reserve, Belle
Chasse, Jefferson, Harahan, Westwego, Gramercy, Jean Lafitte,
Luling, Boutte, Destrehan, St. Rose, Ama, New Sarpy, Paradis and
Norco.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2998 9071 3023 9062 3023 9057 3020 9060
3017 9057 3017 9049 3019 9046 3027 9042
3028 9035 3026 9034 3018 9043 3009 9042
3006 9038 3005 9027 2989 9014 2967 8993
2959 9005 2971 9029
$$
JFL4 follow-up statements
186
WGUS44 KLIX 302018
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
318 PM CDT Mon Aug 30 2021
LAC051-057-063-075-089-093-095-311500-
/O.EXT.KLIX.FA.W.0007.000000T0000Z-210831T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson LA-Lafourche LA-Livingston LA-Plaquemines LA-St. Charles
LA-St. James LA-St. John The Baptist LA-
318 PM CDT Mon Aug 30 2021
The National Weather Service in New Orleans has extended the
* Flood Warning for...
Northern Jefferson Parish in southeastern Louisiana...
Northeastern Lafourche Parish in southeastern Louisiana...
Southeastern Livingston Parish in southeastern Louisiana...
Western Plaquemines Parish in southeastern Louisiana...
St. Charles Parish in southeastern Louisiana...
East Central St. James Parish in southeastern Louisiana...
St. John The Baptist Parish in southeastern Louisiana...
* Until 1000 AM CDT Tuesday.
* At 318 PM CDT, The Heavy rain and surge from Hurricane Ida has
caused significant ongoing flooding in the warned area. Between 5
and 10 inches of rain have fallen.
* Significant widespread flooding is occurring.
* Some locations that will experience flooding include...
Hahnville, Avondale, Metairie, Laplace, Marrero, Reserve, Belle
Chasse, Jefferson, Harahan, Westwego, Gramercy, Jean Lafitte,
Luling, Boutte, Destrehan, St. Rose, Ama, New Sarpy, Paradis and
Norco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2998 9071 3023 9062 3023 9057 3020 9060
3017 9057 3017 9049 3019 9046 3027 9042
3028 9035 3026 9034 3018 9043 3009 9042
3006 9038 3005 9027 2989 9014 2967 8993
2959 9005 2971 9029
$$497
WGUS44 KLIX 311449
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
949 AM CDT Tue Aug 31 2021
LAC051-057-063-075-089-093-095-010245-
/O.EXT.KLIX.FA.W.0007.000000T0000Z-210901T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson LA-Lafourche LA-Livingston LA-Plaquemines LA-St. Charles
LA-St. James LA-St. John The Baptist LA-
949 AM CDT Tue Aug 31 2021
The National Weather Service in New Orleans has extended the
* Flood Warning for...
Northern Jefferson Parish in southeastern Louisiana...
Northeastern Lafourche Parish in southeastern Louisiana...
Southeastern Livingston Parish in southeastern Louisiana...
Western Plaquemines Parish in southeastern Louisiana...
St. Charles Parish in southeastern Louisiana...
East Central St. James Parish in southeastern Louisiana...
St. John The Baptist Parish in southeastern Louisiana...
* Until 945 PM CDT Tuesday.
* At 949 AM CDT, Doppler radar indicated heavy rain due to Heavy
rain and surge. Flooding is ongoing or expected to begin shortly
in the warned area. Between 5 and 10 inches of rain have fallen.
* Some locations that will experience flooding include...
Hahnville, Avondale, Metairie, Laplace, Marrero, Reserve, Belle
Chasse, Jefferson, Harahan, Westwego, Gramercy, Jean Lafitte,
Luling, Boutte, Destrehan, St. Rose, Ama, New Sarpy, Paradis and
Norco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2998 9071 3023 9062 3023 9057 3020 9060
3017 9057 3017 9049 3019 9046 3027 9042
3028 9035 3026 9034 3018 9043 3009 9042
3006 9038 3005 9027 2989 9014 2967 8993
2959 9005 2971 9029
$$371
WGUS44 KLIX 010239
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
939 PM CDT Tue Aug 31 2021
LAC051-057-063-075-089-093-095-011400-
/O.EXT.KLIX.FA.W.0007.000000T0000Z-210901T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson LA-Lafourche LA-Livingston LA-Plaquemines LA-St. Charles
LA-St. James LA-St. John The Baptist LA-
939 PM CDT Tue Aug 31 2021
The National Weather Service in New Orleans has extended the
* Flood Warning for...
Northern Jefferson Parish in southeastern Louisiana...
Northeastern Lafourche Parish in southeastern Louisiana...
Southeastern Livingston Parish in southeastern Louisiana...
Western Plaquemines Parish in southeastern Louisiana...
St. Charles Parish in southeastern Louisiana...
East Central St. James Parish in southeastern Louisiana...
St. John The Baptist Parish in southeastern Louisiana...
* Until 900 AM CDT Wednesday.
* At 939 PM CDT, Flooding due to heavy rain rain and surge. Flooding
is ongoing or expected to begin shortly in the warned area.
Between 5 and 10 inches of rain have fallen.
* Some locations that will experience flooding include...
Hahnville, Avondale, Metairie, Laplace, Marrero, Reserve, Belle
Chasse, Jefferson, Harahan, Westwego, Gramercy, Jean Lafitte,
Luling, Boutte, Destrehan, St. Rose, Ama, New Sarpy, Paradis and
Norco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2998 9071 3023 9062 3023 9057 3020 9060
3017 9057 3017 9049 3019 9046 3027 9042
3028 9035 3026 9034 3018 9043 3009 9042
3006 9038 3005 9027 2989 9014 2967 8993
2959 9005 2971 9029
$$
13082
WGUS44 KLIX 011347 RRE
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
847 AM CDT Wed Sep 1 2021
LAC051-057-063-075-089-093-095-020245-
/O.EXT.KLIX.FA.W.0007.000000T0000Z-210902T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson LA-Lafourche LA-Livingston LA-Plaquemines LA-St. Charles
LA-St. James LA-St. John The Baptist LA-
847 AM CDT Wed Sep 1 2021
The National Weather Service in New Orleans has extended the
* Flood Warning for...
Northern Jefferson Parish in southeastern Louisiana...
Northeastern Lafourche Parish in southeastern Louisiana...
Southeastern Livingston Parish in southeastern Louisiana...
Western Plaquemines Parish in southeastern Louisiana...
St. Charles Parish in southeastern Louisiana...
East Central St. James Parish in southeastern Louisiana...
St. John The Baptist Parish in southeastern Louisiana...
* Until 945 PM CDT Wednesday.
* At 847 AM CDT, Doppler radar indicated heavy rain due to Heavy
rain and surge. Flooding is ongoing or expected to begin shortly
in the warned area. Between 5 and 10 inches of rain have fallen.
* Some locations that will experience flooding include...
Hahnville, Avondale, Metairie, Laplace, Marrero, Reserve, Belle
Chasse, Jefferson, Harahan, Westwego, Gramercy, Jean Lafitte,
Luling, Boutte, Destrehan, St. Rose, Ama, New Sarpy, Paradis and
Norco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2998 9071 3023 9062 3023 9057 3020 9060
3017 9057 3017 9049 3019 9046 3027 9042
3028 9035 3026 9034 3018 9043 3009 9042
3006 9038 3005 9027 2989 9014 2967 8993
2959 9005 2971 9029
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 8:09 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 30, 8:09 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
809 AM CDT Mon Aug 30 2021
.AVIATION...
Low ceilings and numerous showers and possibly embedded storms
will continue across most of the TAFs this morning as Tropical
Cyclone Ida continues to slowly pull away to the north. MVFR
prevails and expect IFR to continue at times especially around
KMCB to KASD and KGPT. Lower rain chances expected in the
afternoon but still looks like scattered to numerous showers and
possible storms. Lowest chances expected around KBTR and KHUM.
Trailing bands of showers appear tonight but should shift off to
the east overnight. Winds will trend to south and southwest
during the day while gradually decreasing.
PREV DISCUSSION... /issued by National Weather Service Jacksonville
FL/
LONG TERM (Wednesday through Saturday)...
The convergence boundary and resultant showers and thunderstorms
will continue to develop over the area on Wednesday and keep likely
POP values in place through the day. By Thursday, deep layer
northerly flow will take hold of the region and this will usher in a
much drier and much more stable airmass. Precipitable water
values will decrease to between 1.5 and 2 inches, and rain chances
will diminish to 20 percent or less from Thursday through
Saturday as strong upper level subsidence warms the mid-levels and
reduces instability. Some weak cool air advection will also
occur, and this should help with recovery and restoration efforts.
Temperatures are projected to dip into the 60s and lower 70s at
night and highs are only expected to rise into the upper 80s.
Humidity values will also be a bit lower than normal for early
September.
MARINE...Hazardous conditions for maritime interests continue
today as what is now Tropical Storm Ida moves inland across
Mississippi. Winds will start to ease today, but a tight pressure
gradient over the coastal waters will keep winds in the Small
Craft Advisory range (20-30 kts) through tonight. The pressure
gradient should continue to weaken on Tuesday and Wednesday as
winds should decrease to 10 to 15 knots by Wednesday night. Seas
will correspondingly decrease to 3 to 5 feet by this time. A weak
front will slip through on Thursday and winds will shift to the
north at 5 to 10 knots for the end of the week. Seas of 2 feet or
less are expected with these lighter winds.
HYDROLOGY...Surge will slowly pull back through today along
the coastal and river parishes today. However, coastal flooding will
likely continue. Moderate to Major river flooding is expected to
begin today or tonight a last through at least Wednesday on
Natalbany, Tchefuncte, Tangipahoa, Bougue Falaya Rivers. Creeks and
tributaries of the Pearl River are also expected to reach moderate
to major flood stages as well over the next 12 to 24 hours if they
haven't already.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 72 89 72 / 100 60 40 20
BTR 82 72 89 74 / 80 60 40 40
ASD 86 75 90 75 / 90 80 60 40
MSY 89 77 92 78 / 70 60 60 50
GPT 84 76 89 75 / 100 70 60 50
PQL 83 75 88 73 / 100 80 70 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ035>037-039-048-050-058-060-061-
063-064-068>072-075>078.
Flash Flood Watch through late tonight for LAZ037-039-049-050-
057>061-063>072-075>078.
Coastal Flood Advisory until 9 PM CDT this evening for LAZ056-
059-065>067.
Storm Surge Warning for LAZ049-050-057-058-060-061-063-064-
068>070-072-075-076-078.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-552-555-557-
572-575-577.
Small Craft Advisory until 5 AM CDT Tuesday for GMZ550-570.
MS...Tropical Storm Warning for MSZ068>071-077-080>082.
Flash Flood Watch through late tonight for MSZ069>071-077-
080>082.
Storm Surge Warning for MSZ080>082.
GM...Tropical Storm Warning for GMZ532-534-536-538-552-555-557-572-
575-577.
Small Craft Advisory until 5 AM CDT Tuesday for GMZ570.
&&In the hours before
Local storm report, Aug 30, 4:25 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 AM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM TROPICAL STORM 3 NNW MAGNOLIA 31.19N 90.48W
08/30/2021 PIKE MS MESONET
MESONET STATION MPAM6 PIKE. WIND GUSTS TO 52
MPH.
&&
GPLocal storm report, Aug 30, 4:27 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM NON-TSTM WND GST 3 SSE PORT ALLEN 30.41N 91.18W
08/30/2021 M45 MPH EAST BATON ROUGE LA MESONET
MESONET STATION 1311W LSU TIGER STADIUM.
WIND GUST TO 45 MPH.
&&
GPLocal storm report, Aug 30, 4:33 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 AM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TROPICAL STORM 30 E VENICE 29.30N 88.85W
08/30/2021 GMZ555 LA AWOS
AWOS STATION KMIS MAIN PASS 140B. WIND GUSTS
TO 54 KNOTS.
&&
GPThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:48 PM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Aug 29, 8:00 PM CDT | Special Marine Warning | LIX | 30 min | |
| Aug 29, 8:22 PM CDT | Tornado Warning | LIX | Saint Tammany | 38 min |
| Aug 29, 8:35 PM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 6 hr |
| Aug 29, 8:55 PM CDT | Flash Flood Warning | LIX | Livingston, Tangipahoa | 3 hr |
| Aug 29, 9:05 PM CDT | River Flood Warning | LIX | Saint Tammany | 12 days |
| Aug 29, 9:05 PM CDT | River Flood Warning | LIX | Saint Tammany | 21 days |
| Aug 29, 9:05 PM CDT | River Flood Warning | LIX | Washington | 63 hr |
| Aug 29, 9:05 PM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 11 days |
| Aug 29, 10:39 PM CDT | Special Marine Warning | LIX | 51 min | |
| Aug 29, 10:48 PM CDT | Flash Flood Warning | LIX | Jefferson | 15 hr |
| Aug 29, 10:55 PM CDT | Special Marine Warning | LIX | 20 min | |
| Aug 29, 11:45 PM CDT | Flash Flood Warning | LIX | Plaquemines | 10 hr |
| Aug 29, 11:50 PM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Aug 30, 12:05 AM CDT | Flash Flood Warning | LIX | Livingston, Tangipahoa | 12 hr |
| Aug 30, 1:24 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena | 8 hr |
| Aug 30, 2:24 AM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 8 hr |
| Aug 30, 2:39 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 9 hr |
| Aug 30, 2:55 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 5 hr |
| Aug 30, 3:55 AM CDT | Flash Flood Warning | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 5 hr |
| Aug 30, 4:19 AM CDT | Small Craft Advisory | LIX | 39 hr | |
| Aug 30, 4:51 AM CDT | Coastal Flood Advisory | LIX | Assumption | 15 hr |
| Aug 30, 7:15 AM CDT | Special Marine Warning | LIX | 30 min | |
| Aug 30, 7:18 AM CDT | Special Marine Warning | LIX | 27 min | |
| Aug 30, 7:45 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Aug 30, 9:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Aug 30, 10:53 AM CDT | Areal Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 35 hr |
| Aug 30, 11:04 AM CDT | Areal Flood Warning | LIX | Saint Helena, Saint Tammany, Tangipahoa, Washington | 35 hr |
| Aug 30, 11:34 AM CDT | Areal Flood Warning | LIX | Saint Tammany, Washington | 34 hr |
| Aug 30, 12:24 PM CDT | Areal Flood Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 33 hr |
| Aug 30, 2:57 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, Iberville, Orleans, Saint Bernard, Saint James and 2 more | 26 hr |
| Aug 30, 6:10 PM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Areal Flood Warnings in Louisiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.